Alert archive / Arizona / Red Flag Warnings in 2013

Red Flag Warning 13, NWS Tucson, AZ

May 21, 2013

NWS Tucson, AZ issued this red flag warning at May 21, 2013, 2:20 PM MST. It took effect at May 22, 2013, 12:00 PM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 21, 2013, 2:20 PM MST (21:20 UTC)
In effect from
May 22, 2013, 12:00 PM MST
Expired
May 22, 2013, 8:00 PM MST
In force
8 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

184 
WWUS85 KTWC 212120
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
220 PM MST TUE MAY 21 2013


AZZ146-221300-
/O.NEW.KTWC.FW.W.0013.130522T1900Z-130523T0300Z/
/O.NEW.KTWC.FW.W.0014.130523T1900Z-130524T0300Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-
220 PM MST TUE MAY 21 2013

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MST WEDNESDAY 
FOR ALPINE DISTRICT OF ZONE 146...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MST THURSDAY
FOR ALPINE DISTRICT OF ZONE 146...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MST WEDNESDAY FOR
THE ALPINE DISTRICT OF ZONE 146. A RED FLAG WARNING HAS ALSO BEEN
ISSUED FROM NOON TO 8 PM MST THURSDAY FOR THE ALPINE DISTRICT OF
ZONE 146.

* AFFECTED AREA...ALPINE DISTRICT OF THE WHITE MOUNTAINS IN
  NORTHERN ZONE 146. 

* TIMING...NOON TO 8 PM MST WEDNESDAY AND NOON TO 8 PM MST THURSDAY. 

* WINDS...15 TO 25 MPH WITH GUSTS TO 35 MPH.

* RELATIVE HUMIDITY...7 TO 14 PCT.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TWC

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
2 follow-up statements
993 
WWUS85 KTWC 221102
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
402 AM MST WED MAY 22 2013

AZZ146-221930-
/O.CON.KTWC.FW.W.0013.130522T1900Z-130523T0300Z/
/O.CON.KTWC.FW.W.0014.130523T1900Z-130524T0300Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-
402 AM MST WED MAY 22 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST
THIS EVENING FOR THE ALPINE DISTRICT OF ZONE 146...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MST
THURSDAY FOR THE ALPINE DISTRICT OF ZONE 146...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST
THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO
8 PM MST THURSDAY. BOTH OF THESE RED FLAG WARNINGS ARE ONLY IN
EFFECT FOR THE ALPINE DISTRICT OF FIRE WEATHER ZONE 146.

* AFFECTED AREA...ALPINE DISTRICT OF THE WHITE MOUNTAINS IN 
  NORTHERN FIRE WEATHER ZONE 146. 

* TIMING...NOON TO 8 PM MST TODAY AND AGAIN FROM NOON TO 8 PM MST
  THURSDAY.

* WINDS...SOUTHWEST AT 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* RELATIVE HUMIDITY...7 TO 14 PCT.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
   HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TWC

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT
WEATHER.GOV/TUCSON
830 
WWUS85 KTWC 221901
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1201 PM MST WED MAY 22 2013

AZZ146-230300-
/O.CON.KTWC.FW.W.0013.000000T0000Z-130523T0300Z/
/O.CON.KTWC.FW.W.0014.130523T1900Z-130524T0300Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-
1201 PM MST WED MAY 22 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING FOR THE ALPINE DISTRICT OF ZONE 146...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MST
THURSDAY FOR THE ALPINE DISTRICT OF ZONE 146...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING.
A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MST
THURSDAY. BOTH OF THESE RED FLAG WARNINGS ARE ONLY IN EFFECT FOR
THE ALPINE DISTRICT OF FIRE WEATHER ZONE 146.

* AFFECTED AREA...ALPINE DISTRICT OF THE WHITE MOUNTAINS IN 
  NORTHERN FIRE WEATHER ZONE 146. 

* TIMING...UNTIL 8 PM MST THIS EVENING AND AGAIN FROM NOON TO 8 PM
  MST THURSDAY.

* WINDS...SOUTHWEST AT 15 TO 25 MPH WITH GUSTS TO 35 MPH.

* RELATIVE HUMIDITY...7 TO 14 PCT.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
   HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TWC

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at May 21, 2:15 PM MST, 5 minutes earlier.

Area forecast discussion, May 21, 2:15 PM MST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
215 PM MST TUE MAY 21 2013

.SYNOPSIS...DRY AND WARMER AGAIN WEDNESDAY AS A WEAK RIDGE PUSHES
OUT OF THE STATE. AN UPPER LEVEL LOW MOVING INTO THE PACIFIC
NORTHWEST WILL DEEPEN ALONG THE ENTIRE WEST COAST AND LINGER OVER
THE REGION WELL INTO NEXT WEEK. THIS WILL RESULT IN A PROLONGED
PERIOD OF DRY SOUTHWEST FLOW ACROSS SOUTHERN ARIZONA WITH ABOVE
AVERAGE AFTERNOON TEMPERATURES AND GUSTY WINDS AT TIMES.

&&

.DISCUSSION...CONTINUED DRY IN LOW LEVELS EVEN AS MID LEVEL MOISTURE
SHOWS AN INCREASE WITH PATCHY MID AND HIGH CLOUD AT TIMES. SURFACE
DEWPTS IN THE TEENS WITH SATELLITE PRECIPITABLE WATER ESTIMATES
AROUND 1/3 OF AN INCH.

STRONG TROUGH DIGGING INTO THE REGION WEDNESDAY AND THURSDAY. SOME
HEATING JUST AHEAD OF THE MAIN HEIGHT FALLS THIS AFTERNOON AND
WEDNESDAY AFTERNOON...BUT LOOKING LIKE WE ARE ONLY GOING TO BE ABLE
TO TEASE TIA AGAIN WITH A 99 WEDNESDAY AFTERNOON BEFORE DROPPING
BACK A FEW DEGREES FOR THE REST OF THE WEEK. 100 POSSIBLE BUT UPPER
90S A BETTER BET AT THIS TIME BASED ON EXPECTED 850-700MB THICKNESS
REGRESSION. GUSTY WINDS THE MAIN STORY WITH THE TROUGH AS THE MAIN
DYNAMICS REMAIN WELL NORTH AND MOISTURE DRAWN UP EAST OF OUR AREA
THROUGH EASTERN NEW MEXICO AND WEST TEXAS.

FILLING MEAN TROUGH POSITION REMAINS ACROSS MUCH OF THE REGION WITH
STUBBORN RIDGING DOWNSTREAM THROUGH THE CENTRAL STATES INTO EARLY
NEXT WEEK. TEMPERATURES WILL FALL BACK TO A LITTLE ABOVE CLIMO WITH
MODEST HEIGHT AND THICKNESS DECREASES AFTER WEDNESDAY.

&&

.AVIATION...INCREASING HIGH CLOUDS OVERSPREADING THE AREA FROM WEST
TO EAST THIS AFTERNOON...WITH SCT-BKN CLOUDS AOA 20K FT AGL
AREAWIDE. SURFACE WIND WLY/NWLY AT 9-14 KTS AND GUSTS TO
AROUND 20 KTS DURING THE AFTERNOON AND EARLY EVENING. SURFACE WIND
GENERALLY LESS THAN 10 KTS AGAIN AFT 22/03Z WITH STRONGER WINDS
EXPECTED WEDNESDAY AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR
TAF AMENDMENTS.

&&

.FIRE WEATHER...HIGH PRESSURE INTO WEDNESDAY WITH DRY CONDITIONS AND
ABOVE AVERAGE TEMPERATURES. A TROUGH WILL DIG INTO THE REGION NORTH
OF US LATE WEDNESDAY THROUGH THE WEEKEND FOR CONTINUED DRY
CONDITIONS AND GUSTY SOUTHWEST TO WEST WINDS AT TIMES.
HOWEVER...WINDS ARE EXPECTED TO STAY BELOW CRITICAL FIRE WEATHER
THRESHOLDS FOR MOST OF SOUTHEAST ARIZONA. THE EXCEPTION MAY BE
WEDNESDAY AND THURSDAY IN EAST CENTRAL MOUNTAIN LOCATIONS OF
NORTHERN GREENLEE COUNTY (INCLUDING THE ALPINE DISTRICT) WHERE
CRITICAL FIRE WEATHER THRESHOLDS ARE EXPECTED.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING WEDNESDAY AND
     THURSDAY FROM NOON UNTIL 8 PM FOR NORTHERN FIRE WEATHER ZONE 146
     INCLUDING THE ALPINE DISTRICT.

&&

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

MEYER/LADER

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 2:20 PM MSTRed Flag WarningTWC54 hr

Nearby

Red Flag Warnings in Arizona, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.